Neurol India Home 
 

CASE REPORT
Year : 2020  |  Volume : 68  |  Issue : 4  |  Page : 910--912

Levetiracetam-Induced Hepatic Dysfunction

Parthasarathi Gayatri1, Murali Mohan Selvam2, SV Sreeharsha2 
1 Department of Neuroanesthesia and Neuro Intensive Care, Sagar Hospitals, Kumaraswamy Layout, Banashankari, Bengaluru, Karnataka, India
2 Department of Neurosurgery, Sagar Hospitals, Kumaraswamy Layout, Banashankari, Bengaluru, Karnataka, India

Correspondence Address:
Dr. Parthasarathi Gayatri
304, Kumar Paradise, B. P. Wadia Road, Basavanagudi, Bengaluru, Karnataka
India

Although levetiracetam is the antiepileptic of choice in patients after hepatic transplantation and patients with hepatic dysfunction, we report a patient in whom levetiracetam was the most probable cause of hepatic dysfunction. Treatment of this hepatic dysfunction is to have a high degree of suspicion and withdraw the drug at the earliest to prevent morbidity and rarely mortality. Though rare, this is an important unwanted side effect of this highly useful medication.


How to cite this article:
Gayatri P, Selvam MM, Sreeharsha S V. Levetiracetam-Induced Hepatic Dysfunction.Neurol India 2020;68:910-912


How to cite this URL:
Gayatri P, Selvam MM, Sreeharsha S V. Levetiracetam-Induced Hepatic Dysfunction. Neurol India [serial online] 2020 [cited 2020 Nov 23 ];68:910-912
Available from: https://www.neurologyindia.com/article.asp?issn=0028-3886;year=2020;volume=68;issue=4;spage=910;epage=912;aulast=Gayatri;type=0